I'm new here!

Hi. I'm a 63 year old lady living in the Midlands. I had a routine mammogram last November and was recalled as they detected a swollen under arm lymph node. They obviously suspected cancer so I had a biopsy and it came back highly suggestive of extra pulmonary TB. I had further tests and they decided it's definitely TB so I've been on the drug treatment for just over two weeks now and have had a variety of side effects so far. The last few days I've had the worst cough ever. Painful, non-productive, causes my stomach muscles to hurt as it's so violent. It's like no other cough I've ever had. My question is, as I don't have TB in my lungs, is this cough anything to do with TB, or the side effects of the antibiotics, or is it totally unrelated? Does anyone else have experience of a cough when you don't have TB in your lungs?

5 Replies

oldestnewest
  • Update: this morning I've realised I have a cold! So I'm pretty sure the cough is unrelated to TB or the treatment. It's sometimes very confusing.

  • Hi Amanda,

    I'm sorry that you have been diagnosed with TB - but it really is a stroke of luck that you got diagnosed and started on treatment because of the mammogram. This has hopefully limited the amount of damage that the TB has caused you.

    Unfortunately, TB treatment can be very tough. The drugs often have unpleasant side effects and have to be taken for a long time. But remember, the medication is life-saving so you do need to take them as prescribed. Your TB Nurse is there to help you. They can offer medicines to tackle any side effects or change your treatment if necessary - though hopefully, this is just a cold you have at the moment and you will not get any other side-effects.

    Good luck with your treatment.

    Helen

  • Thanks Helen. I'm pretty sure it is a cold. It's going through the usual stages now. 😷🤧

  • Hi there Helen, I've been on my tb melds for over 6 months when I started getting terrible side effects among the other nasty side effects that I was coping with, as I understand the importance of taking these drugs. This was different and I was admitted to a and e. They attempted to contact my doctor and the to nurses. I also rang them and was very rudely told that I'm not on the usual tb meds so they can,t help me! All they could do was email my doctor, who hasn't responded in over 3 weeks and so I have had to stop this medication. I'm terrified about this but there literally is no one to ask or help and I don't have another appointment for over 2 months(3 months between appointments) I'm a severe type 1 diabetic with many serious health issues and just wondered if you have any ideas as to where I can get help? Thanks Ruth

  • Hi Ruth,

    This sounds terrible. I am sorry to hear that you are having such a rough time and that no-one is helping.

    **Please can you contact me urgently: helen.clegg@tbalert.org, 01273 234030 or 07572 958953**

    We are very happy to speak to your doctor, or our own doctors, on your behalf to try to help you.

    Best wishes,

    Helen

You may also like...